MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH CONCERTO; COCHLEAR IMPLANT
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: based on the received information, a damage to the active electrode due to excessive mechanical stress caused by the reported trauma appears very likely.However, to determine an exact root cause device investigation would be necessary.The concerned device was explanted but has not been received for investigation yet.This is a combinded initial and final report.
 
Event or Problem Description
The user's parent reported that the user was unable to hear sounds with the device after a head impact.The user has been re-implanted.
 
Additional Manufacturer Narrative
Conclusion: the cause of the device failure is most likely overload fractures in the active electrode, which are consistent with external mechanical impact.Due to multiple damages in the electrode and the fact that the complete electrode was not preserved, the exact location of the damage cannot be determined.This is a final report.
 
Event or Problem Description

Brand Name
CONCERTO
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key23002000
Report Number9710014-2025-00820
Device Sequence Number8806313
Product Code MCM
UDI-Device Identifier09008737062682
UDI-Public(01)09008737062682
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/06/2023
Device Model NumberMI1000 MED-EL CONCERT
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexMale